Hail, Jasper
- When
- July 13, 12:00 PM CST
- Where
- Jasper County, Joplin
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.083, -94.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 13, 11:00 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION/MORNING OBS. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CDT SUN JUL 13 2003 .DISCUSSION... LATEST RUC STILL INDICATED THAT THE MAIN LIFT THAT HAD GENERATED THE STORMS THIS MORNING...WEAKENS BY 19Z...WITH ONLY WEAK BOUNDARIES LEFT OVER WHICH MAY GENERATE RE-DEVELOPMENT ALONG THE ARKANSAS BORDER...AND WEST OF CASSVILLE AFTER 22Z. 25H WIND PROFILER AND UPPER DIVERGENCE ASSOCIATED WITH THE JET MAX...WITH TRANSLATE INTO NORTHERN OKLAHOMA...WHICH CONTINUES TO LESSEN THE THREAT OF STORMS BY 19Z. LONG TERM (TUESDAY THROUGH SATURDAY)... THE MAJORITY OF THE EXTENDED PERIOD LOOKS DRY AND SEASONABLY WARM...AS RIDGING AT 500 MB WILL TAKE HOLD OVER THE CENTRAL U.S. BY MID-WEEK...AND INTO NEXT WEEKEND. BY SATURDAY/SUNDAY NEXT WEEK...THERE IS SOME INDICATIONS OF A WEAK FRONTAL BOUNDARY NEAR THE REGION...BUT ITS TOO WEAK AND REGIONAL CONSENSUS SEEMS TO BE WARM AND DRY THROUGH THE PERIOD. MAY NEED TO WATCH HEAT INDICES AS 100 TO 105 DEGREES ARE LIKELY DURING THE WEEK. JLT && .AVIATION... THUNDERSTORMS OVER SOUTHWEST MISSOURI SHOULD BEGIN TO DIMINISH DURING THE NEXT HOUR OR SO AS THE 80/70H MOISTURE ADVECTION/CONVERGENCE WEAKENS. MAIN CONCERN THIS AFTERNOON IS REDEVELOP AFTER 22Z...HOWEVER SHOULD BE CLOSER TO ARKANSAS BORDER WHERE THE BEST MOISTURE CONVERGENCE WILL REMAIN. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS CONTAINING: HEAVY RAINFALL. HAIL TO THE SIZE OF GOLF BALL. WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: LOCATIONS GENERALLY SOUTH OF A FORT SCOTT KANSAS...TO MOUNT VERNON TO BRANSON MISSOURI LINE THIS AFTERNOON. DISCUSSION: MOISTURE WAS CONVERGING IN THE LOWEST 3000 FEET OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING...AND WILL CONTINUE OVER THE GENERAL AREA THROUGH THE AFTERNOON. THUNDERSTORMS WILL LIKELY FORM OVER THE SAME AREAS THROUGH THE AFTERNOON...BEFORE THE MOISTURE LINE MOVES FURTHER SOUTH AND WEST INTO OKLAHOMA AND ARKANSAS. MODERATE TO HIGH INSTABILITY AND SUFFICIENT WIND SHEAR ALOFT...IS CONDUCIVE FOR HAIL FORMATION DURING THE AFTERNOON. ALSO DUE TO THE TRAINING OF THE STORMS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVE HEAVY RAINFALL ON FRIDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER RIDGE WILL BUILD INTO THE REGION THIS WEEK ALLOWING HEAT AND HUMIDITY TO INCREASE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. ON MONDAY...HIGHS ARE EXPECTED TO CLIMB INTO THE MIDDLE 90S ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. THESE TEMPERATURES...COMBINED WITH DEWPOINT VALUES IN THE LOWER 70S...WILL ALLOW THE HEAT INDEX TO EXCEED 100 DEGREES ACROSS THESE LOCATIONS. MORE HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY. IN ADDITION...AN APPROACHING FRONTAL BOUNDARY WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON SOUTH OF A FORT SCOTT KANSAS...TO MOUNT VERNON...TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF JLT/SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 AM MONETT MO .75 INCH HAIL
07/13/03 BARRY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1051 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 AM 1 W MONETT MO 1 INCH HAIL
07/13/03 BARRY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 AM STOTTS CITY MO .75 INCH HAIL
07/13/03 LAWRENCE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM PURDY MO 2.75 INCH HAIL
07/13/03 BARRY REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 4 W BRONAUGH MO .88 INCH HAIL
07/13/03 VERNON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM CRESTLINE KS .75 INCH HAIL
07/13/03 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 100 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373813.